I am 80 years old. Lately I have been having pains and cramps in my calves and upper feet. I do water exercise 2 times a week, I did it today and I am in a lot of pain since then. The only new medicine I am taking is paxil.I do have a sciatica problem and have a spinal cord implant for pain.
Could be something as simple as your potassium and iron are low. Next time you see your doc, have him draw blood and check your vitamin and mineral levels. When those numbers are low, it can cause cramps. But also could be coming from your back issues, I developed Restless Legs Syndrome, where my calves tighten up and are very uncomfortable, the more active I am the worse they are, I take medicine for it. And then there's leg spasms that are not RLS, but rather are as a direct result of irritated nerves in the lower spine, which you have that with sciatica. So, a visit to the doc is in order, he might want to order a scan to see if you've got additional changes in your spine. In the meantime, I don't know when you swim if you do a forward stroke, but you could try a back stroke or side stroke, see if it helps your legs.
Hi, Thank you for your question. From the symptoms you describe, it sounds that it could be a circulatory disturbance (due to compression of blood vessels) or a nerve pinched. This may most likely occurs due to any clots in blood vessels, excessive alcohol use or diabetes. I would suggest evaluating all the possibilities with the help of a doctor first. Further referral to a neurologist will surely help you in getting a more precise opinion here. Hope this information proves help you.
Hi. I also am haviing cramps in my feet. I am 49yrs,female, and have PCT.But am not currently taking any medications except pain killers. I have been to see my dr who diagnosed Gout and put me on Colchcine tabs,500 x twice daily, which seemed to work for the first ten days but no longer.
I have not agreed with his diagnoses as my feet, toes, were not red nor inflamed. Just cramping under the toes.
I had a blood screen done in June and everything was normal.
Thank you, Cath278
Hi ggreg and thank you for the link. I looked it up and yes, it does sound like Gout with the exception of the inflammation.
I am currently undergoing tests, to do with my kidneys, as they think there may be some damage from the Diomax I was taking for two years for IIH.
It does all seems to link up together,unfortunately.
Once again, thanks for taking the time out to answer, Cath278.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.